Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jul 14, 2001, 5:19 PM CDT for Floyd County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 2001, 5:19 PM CDT (22:19 UTC)
- Expired
- Jul 14, 2001, 7:15 PM CDT
- In force
- 116 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Floyd County, TX
The radar
The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 142220 FFWLUB TXC153-150015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 519 PM CDT SAT JUL 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN FLOYD COUNTY IN NORTHWEST TEXAS * UNTIL 715 PM CDT * AT 517 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER SOUTH PLAINS...OR ABOUT 13 MILES NORTH OF FLOYDADA. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3429 10146 3408 10149 3410 10108 3430 10107
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:00 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 14, 3:00 PM CDT, 2 hours 19 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CDT SAT JUL 14 2001 UPSLOPE FLOW NOT AS PRONOUNCED AS YESTERDAY. THUNDERSTORMS ARE DEVELOPING OVER THE MOUNTAINS OF NEW MEXICO BUT BASED ON LATEST TCC PROFILER...STEERING WINDS ARE NOT TOO FAVORABLE TO BRING CONVECTION INTO THE FORECAST AREA TONIGHT AND LACK OF SUBSTANTIAL LOW LEVEL INFLOW SUGGESTS STORMS WILL DISSIPATE WITH LOSS OF HEATING. SURFACE THERMAL BOUNDARY EVIDENT VICINITY OF THE SOUTHERN SOUTH PLAINS. SURFACE DEWPOINTS ARE QUITE HIGH ACROSS MUCH OF THE AREA NORTH OF THIS BOUNDARY BUT WINDS ARE SOUTHERLY WHICH IS LIMITING CONVERGENCE THIS AFTERNOON. AS LOW LEVEL JET STRENGTHENS OVERNIGHT...ISENTROPIC LIFT MAY BE SUFFICIENT TO PRODUCE SOME SHOWERS/THUNDERSTORMS. THUS WILL INCLUDE LOW POPS AREAWIDE FOR TONIGHT. WILL RETAIN GOING DRY FORECAST INTO NEXT WEEK AS UPPER RIDGE IS EXPECTED TO BE THE DOMINANT FEATURE. FRIONA/TULIA 67 92 69 94 311- BROWNFIELD/LUBBOCK 70 95 72 96 311- CHILDRESS 71 93 73 97 311- ASPERMONT 74 95 75 97 311- .LUB...NONE. GLP
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:06 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 24 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.